Dec 19, 2001
I started a new regimen of drugs about two weeks ago that include: Kaletra,Viread,Combivir,SMZ-TMP DS, and a Zithromax megadose once a week. Since starting this regimen, I cannot fall asleep. I yawn a lot and feel tired and exhausted, but cannot sleep. Which med(s) might cause this side affect?
| Response from Dr. Henry
A significant percentage of people starting those drugs will be out of sorts in a non-specific way for many weeks. None of those drugs are associated with a significant rate of sleep disorders (< 1-2%) but they can occur. Increasing your exercise and avoiding caffeine and alcohol can help some people. Hormonal disturbances, drug interactions, stress, depression and other conditions can also impact sleep patterns. Again, taking those drugs is quite a whallop to your body/brain which can take many weeks to equalibrate. I sometimes prescribe trazadone or a short acting sedative to patients in this setting for a month or so to help out. Some people sleep better taking benadryl and/or 3 mg melatonin tables. If your problem continues you need to discuss with your HIV doc.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Floaters After Kissing Cold Sore Worried I Have HIV
- Hairy Tongue After Swallowing Precum What Are The Chances Of HIV
- Itchy Skin After Swallowing Sign Of HIV AIDS
- Neuropathy After Condom Popped Sign Of HIV AIDS
- Pain In Urethra After Licking Anus Worried I Have
- Psoriasis After Blood Splash Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.